Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 1, 2021, 6:35 PM CDT for Gaines County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 1, 2021, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS84 KMAF 012335
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
635 PM CDT Tue Jun 1 2021
TXZ045-020015-
Gaines TX-
635 PM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 715
PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Seminole, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Seminole, Gaines County Airport and Paynes Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 10237 3261 10251 3252 10273 3267 10296
3283 10285
TIME...MOT...LOC 2335Z 295DEG 14KT 3273 10282
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:17 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 1, 5:17 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 517 PM CDT Tue Jun 1 2021 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... MVFR cigs look to redevelop KMAF/KHOB overnight. Otherwise, VFR conditions will prevail in light/variable winds. Forecast soundings develop a widespread cu field Wed afternoon, w/bases ~ 4.5 kft AGL. && .PREV DISCUSSION... /issued 243 PM CDT Tue Jun 1 2021/ DISCUSSION... Models are showing quite a bit less instability today across the Permian Basin and thus lower rain chances. This is reflected in a quite radar so far today. Instability is higher west of the Pecos River and combined with decent shear could allow for a few severe thunderstorms later this afternoon...if they can form. Below normal surface temperatures and the lack of a triggering mechanism will limit convective development this afternoon so the severe threat is conditional. Tomorrow could be more active as surface temperatures rebound some and a weak upper disturbance moves across the CWA. Unfortunately models are in poor disagreement on the amount and location for rainfall amounts so have placed moderate PoPs at most locations. Instability will be higher so there will be a severe threat across all West Texas and southeastern New Mexico. The end of the week will see high pressure over the western U.S. building east over the northern Rockies. This will capture the southern portion of a departing trough, pulling it back west into a cutoff low that will be quasi-stationary over west-central Texas. Lower heights aloft and lift associated with this feature will keep at least a slight chance for rain in the forecast through Saturday with the best chances in the late afternoon and evening. With no surface features to focus convective development, storms should be isolated to widely scattered. The low will also keep temperatures well below normal with highs mostly in the 80s to low 90s or about 10 degrees below average. Quite the pleasant start to June. Temperatures warm early next week when the low finally ejects to the northeast and another low digs into the West Coast bringing a downsloping southwesterly flow. This will likely cause a dryline to develop with hotter and drier air in the western counties and cooler air with southeast winds in the eastern counties. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 80 61 80 / 30 30 30 20 Carlsbad 61 85 60 83 / 20 40 40 40 Dryden 66 85 65 81 / 40 40 40 40 Fort Stockton 63 85 62 83 / 20 40 30 40 Guadalupe Pass 59 81 59 79 / 30 50 30 40 Hobbs 59 81 59 80 / 30 40 40 30 Marfa 53 83 52 80 / 40 50 40 60 Midland Intl Airport 61 84 61 81 / 30 30 30 30 Odessa 61 83 62 81 / 30 30 30 30 Wink 63 88 63 85 / 20 40 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/87/44
Hazardous weather outlook, Jun 1, 1:33 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 133 PM CDT Tue Jun 1 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 133 PM CDT Tue Jun 1 2021 /1233 PM MDT Tue Jun 1 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a marginal risk of severe storms this afternoon and into the overnight, a few storms may produce hail, strong winds, heavy rain and may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk of severe storms Wednesday, capable of producing hail, strong winds, frequent lightning, and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 1, 1:35 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
135 PM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 16 SE BELDING 30.60N 102.88W
05/31/2021 Pecos TX TRAINED SPOTTER
SPOTTERS REPORTED A TORNADO THAT LIFTED AND TOUCHED DOWN
MULTIPLE TIMES OVER 16 MINTUES FROM 0321 PM CDT TO 0337
PM CDT. TORNADO REMAINED OVER RURAL PECOS COUNTY AND NO
DAMAGE WAS REPORTED. PRELIMINARY RATING IS EF-UNKNOWN
WITH AN ESTIMATED PATH LENGTH OF 6.3 MILES.
&&
DEVIN.CHEHAKLocal storm report, Jun 1, 1:40 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
140 PM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 20 SE BELDING 30.58N 102.80W
05/31/2021 Pecos TX TRAINED SPOTTER
THIS TORNADO LASTED APPROXIMATELY 8 MINUTES BETWEEN 0339
PM CDT AND 0347 PM CDT BEFORE SPOTTERS LOST VISUAL.
TORNADO REMAINED OVER RURAL PECOS COUNTY AND NO DAMAGE
WAS REPORTED. PRELIMINARY RATING IS EF-UNKNOWN WITH AN
ESTIMATED PATH LENGTH OF 3.3 MILES.
&&
DEVIN.CHEHAKLocal storm report, Jun 1, 6:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
605 PM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/31/2021 ECTOR TX SOCIAL MEDIA
SOCIAL MEDIA REPORTS OF FLASH FLOODING ACROSS PORTIONS OF
ODESSA. PICTURES OF WATER UP TO THE TOP STEPS OF HOME
PORCHES ON HANCOCK AVE.
0100 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/31/2021 ECTOR TX SOCIAL MEDIA
PICTURES OF FLOODING ACROSS THE INTERSECTION OF FLORENCE
AND MUSKINGUM AVE. WATER WAS HIGH ENOUGH TO MOVE A
DUMPSTER INTO THE MIDDLE OF THE INTERSECTION.
0100 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/31/2021 ECTOR TX SOCIAL MEDIA
VIDEO OF A CAR FLOATING DOWN TOM GREEN AVE WITH WATER
SEVERAL FEET DEEP ACROSS THE RESIDENTIAL AREA.
0100 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/31/2021 ECTOR TX SOCIAL MEDIA
PICTURES OF WATER UP TO THE SIDE OF CARS AND TRUCKS ALONG
WALNUT ST. A FEW VEHICLES SUBMERGED UP TO THE HOOD OF
CARS. WATER AT LEAST 2-3 FEET DEEP.
0215 PM FLASH FLOOD 8 NNW COLORADO CITY 32.51N 100.91W
05/31/2021 Mitchell TX TRAINED SPOTTER
PICTURES AND VIDEO FROM A SPOTTER OF FLASH FLOODING
ONGOING ALONG THE COLORADO RIVER NNW OF COLORADO CITY.
WATER SEVERAL FEET DEEP, FLOWING QUICKLY. WATER WELL OVER
THE BANKS.
0145 PM FLASH FLOOD ODESSA 31.85N 102.37W
05/31/2021 ECTOR TX EMERGENCY MNGR
AS MANY AS 27 SWIFT WATER RESCUES WERE MADE ACROSS ODESSA
DUE TO PROLIFIC FLOODING OVER THE AREA. SEVERAL PICTURES
OF ABANDONED CARS ENGULFED IN THE FLOOD WATERS.
&&
SCOTT.KLEEBAUERSpecial weather statement, Jun 1, 6:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
635 PM CDT Tue Jun 1 2021
TXZ045-020015-
Gaines TX-
635 PM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 715
PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Seminole, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Seminole, Gaines County Airport and Paynes Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 10237 3261 10251 3252 10273 3267 10296
3283 10285
TIME...MOT...LOC 2335Z 295DEG 14KT 3273 10282
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:22 PM CDT | Special Weather Statement | MAF | 38 min | |
| May 31, 7:26 PM CDT | Tornado Warning | MAF | Terrell | 34 min |
| May 31, 8:14 PM CDT | River Flood Warning | MAF | Mitchell | 37 hr |
| May 31, 8:31 PM CDT | Special Weather Statement | MAF | Terrell | 14 min |
| May 31, 10:17 PM CDT | High Wind Warning | MAF | Culberson | 4 hr |
| Jun 1, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 57 min |
| May 31, 7:14 PM CDT | Special Weather Statement | MAF | Eddy | 46 min |
| May 31, 9:08 PM CDT | Areal Flood Advisory | MAF | Eddy | 112 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.